[Skip to Content]
[Skip to Content Landing]
Article
October 10, 1908

OVERDOSAGE OF VERONAL.

JAMA. 1908;LI(15):1229-1230. doi:10.1001/jama.1908.25410150033002

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

The following instance of overdosage of veronal is, I believe, sufficiently unusual and interesting to be worthy of record:

Patient.  —A business man, aged 35, with no organic lesion, was greatly distressed during the recent panic by an investment of several hundred thousand dollars in mining securities, which were steadily decreasing, and had resorted to an occasional "bracer" as a mental stimulant.

History.  —He consulted me recently, suffering from melancholia and persistent insomnia, results of worry and too liberal indulgence in the aforesaid "bracers." I had treated him twelve months before for similar trouble, when he responded to comparatively large doses of trional, which relieved the insomnia at that time. The sequelæ, however, were such that this time I determined to use another hypnotic and selected veronal, hoping to overcome the vertigo and incoordination of movement which had followed administration of the trional. Knowing the patient thoroughly, I had no

First Page Preview View Large
First page PDF preview
First page PDF preview
×